As Overdoses Hit Ohio Communities, Schools Arm Themselves With Narcan
With the opioid crisis continuing to devastate Ohio communities, many schools have started to carry Narcan as a precaution for any students or parents who overdose on school grounds.
As reported by WCBE 90.5, the U.S. Surgeon General has issued an advisory, encouraging more Americans to carry the opioid overdose antidote naloxone.
Students at David Anderson Junior and Senior High School in Lisbon, Ohio, file into the auditorium on a Thursday morning. A student group has organized a day of workshops for their classmates about making good decisions, and it starts with a visit from an inmate at the Columbiana County Jail. Brandi is 24-years-old, pregnant with her fifth child, and awaiting sentencing for crimes she says she committed to feed her addiction.
“Once you do it, you’re chasing your high and it’s not fun because it becomes a physical addiction to where you will get sick if you don’t have it so you’re constantly chasing it.”
Are You Struggling With Addiction?
Get Relief Now! Call Today To Ask About Our Cutting-Edge Programs.
“It’s right here.”
Nurse Kella Haren unlocks the cabinet where she keeps student prescriptions, some over the counter medicines like aspirin, and her two dose kit of Narcan. Narcan is an opioid antagonist, a nasal spray that within minutes can reverse the effects of an opioid overdose.
“So, somebody that’s got a slower respiratory rate. They might be a little limp, like their muscle tone’s not right, and blue. Blue lips.”
Haren and a select group of Lisbon school employees– the athletic director, guidance counselor and principals– were trained on how to administer the drug.
Are you or a loved one struggling with addiction, lying to yourself and others? Don’t wait any longer to ask for help. In today’s environment, you never know when your next dose will be your last!
Our Neuro Rehabilitation approach helps address the root causes of addiction once and for all.
To learn more about how Ohio schools are taking precautions to prevent overdoses, please visit WCBE.org.